Alert archive / California / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Los Angeles, CA

September 1, 2016

NWS Los Angeles, CA issued this red flag warning at Sep 1, 2016, 2:44 PM PDT. It took effect at Sep 2, 2016, 11:00 AM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2016, 2:44 PM PDT (21:44 UTC)
In effect from
Sep 2, 2016, 11:00 AM PDT
Expired
Sep 4, 2016, 8:00 PM PDT
In force
57 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

419 
WWUS86 KLOX 012144
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
244 PM PDT THU SEP 1 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 8 PM PDT
SATURDAY FOR GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY
FOR THE LOS ANGELES COUNTY MOUNTAINS...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEEPEN ACROSS
SOUTHWEST CALIFORNIA THROUGH THE WEEKEND...BRINGING STRONGER
ONSHORE FLOW TO THE REGION. GUSTY ONSHORE WINDS AND LOW
HUMIDITIES WILL BRING ELEVATED FIRE DANGER TO INTERIOR
SECTIONS THROUGH SATURDAY...WITH CRITICAL FIRE WEATHER CONDITIONS
LIKELY ACROSS THE LOS ANGELES COUNTY MOUNTAINS WHERE THE STRONGEST
ONSHORE WINDS AND LOWEST HUMIDITIES WILL BE FOCUSED. ACROSS THE
LOS ANGELES COUNTY MOUNTAINS...WIND GUSTS UP TO 35 MPH AND
HUMIDITIES IN THE SINGLE DIGITS CAN BE EXPECTED.

CAZ254-021800-
/O.NEW.KLOX.FW.W.0008.160902T1800Z-160904T0300Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
244 PM PDT THU SEP 1 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 8 PM PDT
SATURDAY FOR GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY
FOR THE LOS ANGELES COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR GUSTY ONSHORE WINDS AND VERY LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 8 PM PDT
SATURDAY.

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH IN THE AFTERNOON AND EVENING HOURS...DIMINISHING TO 8 TO 15
  MPH WITH GUSTS TO 25 MPH DURING THE OVERNIGHT AND MORNING HOURS. 

* RELATIVE HUMIDITY...WIDESPREAD HUMIDITIES BETWEEN 5 AND 15
  PERCENT DURING DAYTIME HOURS. VERY POOR HUMIDITY RECOVERIES
  FRIDAY NIGHT WITH MANY LOCATIONS REMAINING BETWEEN 10 AND 20
  PERCENT.

* IMPACTS...IF FIRE IGNITION OCCURS... CONDITIONS ARE FAVORABLE
  FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD OF WILDFIRE WHICH
  WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY ONSHORE WINDS WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. 

PLEASE USE EXTREME CAUTION WHEN USING POTENTIAL FIRE IGNITION
SOURCES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN
THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GOMBERG/SUKUP
6 follow-up statements
744 
WWUS86 KLOX 021751
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1051 AM PDT FRI SEP 2 2016

...RED FLAG WARNING IN EFFECT THROUGH 8 PM PDT SATURDAY FOR GUSTY
ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE LOS ANGELES
COUNTY MOUNTAINS...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEEPEN ACROSS
SOUTHWEST CALIFORNIA THROUGH THE WEEKEND...BRINGING STRONGER
ONSHORE FLOW TO THE REGION. GUSTY ONSHORE WINDS AND LOW
HUMIDITIES WILL BRING ELEVATED FIRE DANGER TO INTERIOR SECTIONS
THROUGH SATURDAY...WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY
ACROSS THE LOS ANGELES COUNTY MOUNTAINS WHERE THE STRONGEST
ONSHORE WINDS AND LOWEST HUMIDITIES WILL BE FOCUSED. ACROSS THE
LOS ANGELES COUNTY MOUNTAINS...WIND GUSTS UP TO 35 MPH AND
HUMIDITIES IN THE SINGLE DIGITS AND LOW TEENS CAN BE EXPECTED.

CAZ254-031700-
/O.CON.KLOX.FW.W.0008.160902T1800Z-160904T0300Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
1051 AM PDT FRI SEP 2 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY FOR
GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE LOS
ANGELES COUNTY MOUNTAINS...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH IN THE AFTERNOON AND EVENING HOURS...DIMINISHING TO 8 TO 
  15 MPH WITH GUSTS TO 25 MPH DURING THE OVERNIGHT AND MORNING 
  HOURS.

* RELATIVE HUMIDITY...WIDESPREAD HUMIDITIES BETWEEN 5 AND 15 
  PERCENT DURING DAYTIME HOURS. VERY POOR HUMIDITY RECOVERIES 
  FRIDAY NIGHT WITH MANY LOCATIONS REMAINING BETWEEN 10 AND 20 
  PERCENT.

* IMPACTS...IF FIRE IGNITION OCCURS... CONDITIONS ARE FAVORABLE 
  FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD OF WILDFIRE WHICH 
  WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY ONSHORE WINDS WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR.

PLEASE USE EXTREME CAUTION WHEN USING POTENTIAL FIRE IGNITION
SOURCES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN
THE FIELD OF THIS RED FLAG WARNING.

&&

$$

SUKUP
840 
WWUS86 KLOX 031659
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
959 AM PDT SAT SEP 3 2016

...RED FLAG WARNING IN EFFECT THROUGH 8 PM PDT THIS EVENING FOR
GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE LOS
ANGELES COUNTY MOUNTAINS...

.A TROUGH OF LOW PRESSURE WILL PERSIST OVER THE AREA THROUGH 
SUNDAY AND THEN SHIFT EAST MONDAY. GUSTY ONSHORE WINDS AND
WIDESPREAD SINGLE DIGIT MINIMUM RELATIVE HUMIDITY ARE EXPECTED
ABOVE 4000 FEET IN THE LOS ANGELES COUNTY MOUNTAINS AND CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED FOR 5 TO 6 HOURS TODAY.
TEMPERATURES WILL DIFFER BY MINUS 4 TO 6 DEGREES TODAY FROM FRIDAY
AND RANGE BETWEEN THE LOWER TO MIDDLE 70S IN THE HIGHER PEAKS AND
UPPER 70S TO MIDDLE 80S ELSEWHERE. THE COOLING TREND WILL CONTINUE
SUNDAY. AS THE TROUGH OF LOW PRESSURE GRADUALLY MOVES OVER THE
AREA THROUGH SUNDAY GOOD RELATIVE HUMIDITY IS EXPECTED BELOW 4000
FEET AND POOR TO MODERATE RECOVERY IS EXPECTED ELSEWHERE SUNDAY
MORNING. IT IS POSSIBLE SOUTHWEST WINDS WILL INCREASE SUNDAY AND
WITH MINIMUM RELATIVE HUMIDITY IN THE MIDDLE TEENS TO AROUND 20
PERCENT AND THE CRITICAL FIRE WEATHER CONDITIONS MAY EXIST THROUGH
AGAIN SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

CAZ254-040300-
/O.CON.KLOX.FW.W.0008.000000T0000Z-160904T0300Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
959 AM PDT SAT SEP 3 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE
LOS ANGELES COUNTY MOUNTAINS...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH IN THE AFTERNOON AND EVENING HOURS...DIMINISHING TO 8 TO 15
  MPH WITH GUSTS TO 25 MPH IN THE EVENING.

* RELATIVE HUMIDITY...WIDESPREAD MINIMUM HUMIDITY BETWEEN 5 AND
  15 PERCENT THIS AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...IF FIRE IGNITION OCCURS... CONDITIONS ARE FAVORABLE 
  FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD OF WILDFIRE WHICH 
  WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY ONSHORE WINDS WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR.

PLEASE USE EXTREME CAUTION WHEN USING POTENTIAL FIRE IGNITION
SOURCES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN
THE FIELD OF THIS RED FLAG WARNING.

&&

$$
340 
WWUS86 KLOX 031716 CCA
RFWLOX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1016 AM PDT SAT SEP 3 2016

...RED FLAG WARNING IN EFFECT THROUGH 8 PM PDT THIS EVENING FOR
GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE LOS
ANGELES COUNTY MOUNTAINS...

.A TROUGH OF LOW PRESSURE WILL PERSIST OVER THE AREA THROUGH 
SUNDAY AND THEN SHIFT EAST MONDAY. GUSTY ONSHORE WINDS AND
WIDESPREAD SINGLE DIGIT MINIMUM RELATIVE HUMIDITY ARE EXPECTED
ABOVE 4000 FEET IN THE LOS ANGELES COUNTY MOUNTAINS AND CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED FOR 5 TO 6 HOURS TODAY.
TEMPERATURES WILL DIFFER BY MINUS 4 TO 6 DEGREES TODAY FROM FRIDAY
AND RANGE BETWEEN THE LOWER TO MIDDLE 70S IN THE HIGHER PEAKS AND
UPPER 70S TO MIDDLE 80S ELSEWHERE. THE COOLING TREND WILL CONTINUE
SUNDAY. AS THE TROUGH OF LOW PRESSURE GRADUALLY MOVES OVER THE
AREA THROUGH SUNDAY GOOD RELATIVE HUMIDITY IS EXPECTED BELOW 4000
FEET AND POOR TO MODERATE RECOVERY IS EXPECTED ELSEWHERE SUNDAY
MORNING. IT IS POSSIBLE SOUTHWEST WINDS WILL INCREASE SUNDAY AND
WITH MINIMUM RELATIVE HUMIDITY IN THE MIDDLE TEENS TO AROUND 20
PERCENT...CRITICAL FIRE WEATHER CONDITIONS MAY EXIST AGAIN SUNDAY
AFTERNOON THROUGH SUNDAY EVENING.

CAZ254-040300-
/O.CON.KLOX.FW.W.0008.000000T0000Z-160904T0300Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
1016 AM PDT SAT SEP 3 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE
LOS ANGELES COUNTY MOUNTAINS...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH IN THE AFTERNOON AND EVENING HOURS...DIMINISHING TO 8 TO 15
  MPH WITH GUSTS TO 25 MPH IN THE EVENING.

* RELATIVE HUMIDITY...WIDESPREAD MINIMUM HUMIDITY BETWEEN 5 AND
  15 PERCENT THIS AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...IF FIRE IGNITION OCCURS... CONDITIONS ARE FAVORABLE 
  FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD OF WILDFIRE WHICH 
  WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY ONSHORE WINDS WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR.

PLEASE USE EXTREME CAUTION WHEN USING POTENTIAL FIRE IGNITION
SOURCES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN
THE FIELD OF THIS RED FLAG WARNING.

&&

$$
644 
WWUS86 KLOX 032151
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
251 PM PDT SAT SEP 3 2016

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT SUNDAY FOR GUSTY
ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE LOS ANGELES
COUNTY MOUNTAINS...

.CRITICAL FIRE WEATHER CONDITIONS WITH LOW RELATIVE HUMIDITY AND
GUSTY ONSHORE WINDS WILL CONTINUE THROUGH THIS EVENING FOR THE
HIGH COUNTRY IN LOS ANGELES COUNTY. THE CRITICAL FIRE WEATHER
CONDITIONS WILL RETURN SUNDAY AFTERNOON AND A RED FLAG WARNING IS
NOW IN EFFECT THROUGH SUNDAY EVENING. THE DRIEST AREAS 
ARE, AND WILL BE ON SUNDAY, ABOVE 5000 FEET AND ON THE DESERT
SLOPES OF THE SAN GABRIEL MOUNTAINS AND ANGELES NATIONAL FOREST
NORTH OF SOLEDAD CANYON. A COOLING TREND WILL CONTINUE OVER THE
AREA THROUGH SUNDAY AND THE AFTERNOON TEMPERATURES WILL RANGE
IN THE MIDDLE 60'S TO LOWER 70'S IN THE HIGHER ELEVATIONS WITH
RELATIVE HUMIDITY BETWEEN 8-15 PERCENT. TEMPERATURES IN THE LOWER
ELEVATIONS WILL BE BETWEEN MIDDLE 70'S TO AROUND 80 WITH RELATIVE
HUMIDITY 20 TO 40 PERCENT. THE WINDS WILL BECOME WEST-SOUTHWEST
AND INCREASE TO 15 TO 25 MPH SUNDAY AFTERNOON THEN DIMINISH
THROUGH THE EVENING. 

CAZ254-041700-
/O.EXT.KLOX.FW.W.0008.000000T0000Z-160905T0300Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
251 PM PDT SAT SEP 3 2016

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT SUNDAY FOR GUSTY
ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE LOS ANGELES
COUNTY MOUNTAINS...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH IN THE AFTERNOON AND EVENING HOURS...DIMINISHING TO 8 TO 15
  MPH WITH GUSTS TO 25 MPH OVERNIGHT. THE WINDS WILL BECOME WEST-
  SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...WIDESPREAD MINIMUM HUMIDITY BETWEEN 5 AND 15
  PERCENT THIS AFTERNOON THROUGH EARLY EVENING AND AGAIN SUNDAY
  AFTERNOON. RECOVERY WILL BE IN THE 30'S SUNDAY MORNING.

* IMPACTS...IF FIRE IGNITION OCCURS... CONDITIONS ARE FAVORABLE 
  FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD OF WILDFIRE WHICH 
  WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY ONSHORE WINDS WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR.

PLEASE USE EXTREME CAUTION WHEN USING POTENTIAL FIRE IGNITION
SOURCES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN
THE FIELD OF THIS RED FLAG WARNING.

&&

$$
746 
WWUS86 KLOX 041633
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
933 AM PDT SUN SEP 4 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE LOS
ANGELES COUNTY MOUNTAINS...

.CRITICAL FIRE WEATHER CONDITIONS WITH LOW RELATIVE HUMIDITY AND
GUSTY ONSHORE WINDS WILL CONTINUE THROUGH THIS EVENING FOR THE
HIGH COUNTRY IN LOS ANGELES COUNTY. THE DRIEST AREAS ARE ABOVE
5000 FEET AND ON THE DESERT SLOPES OF THE SAN GABRIEL MOUNTAINS
AND ANGELES NATIONAL FOREST NORTH OF SOLEDAD CANYON. A COOLING
TREND WILL CONTINUE OVER THE AREA AND TEMPERATURES WILL RANGE IN
THE MIDDLE 60'S TO LOWER 70'S IN THE HIGHER ELEVATIONS WITH
MINIMUM RELATIVE HUMIDITY BETWEEN 10-20 PERCENT WITH LOCAL SINGLE
DIGITS. MAXIMUM TEMPERATURES IN THE LOWER ELEVATIONS WILL BE
BETWEEN MIDDLE 70'S TO AROUND 80 WITH RELATIVE HUMIDITY 20 TO 40
PERCENT. THE WINDS WILL BECOME WEST AND SOUTHWEST AND INCREASE TO
15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON AND THEN DIMINISH
THROUGH THE EVENING.

CAZ254-050300-
/O.CON.KLOX.FW.W.0008.000000T0000Z-160905T0300Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
933 AM PDT SUN SEP 4 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY ONSHORE WINDS AND VERY LOW RELATIVE HUMIDITY FOR THE
LOS ANGELES COUNTY MOUNTAINS...

* WINDS...WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH IN THE AFTERNOON AND EVENING HOURS...DIMINISHING TO 8 TO 15
  MPH WITH GUSTS TO 25 MPH IN THE EVENING.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 10 AND 20
  PERCENT WITH LOCAL SINGLE DIGITS THIS AFTERNOON THROUGH EARLY
  EVENING. RECOVERY WILL BE IN THE 30'S MONDAY MORNING.

* IMPACTS...IF FIRE IGNITION OCCURS... CONDITIONS ARE FAVORABLE 
  FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD OF WILDFIRE WHICH 
  WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY ONSHORE WINDS WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR.

PLEASE USE EXTREME CAUTION WHEN USING POTENTIAL FIRE IGNITION
SOURCES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN
THE FIELD OF THIS RED FLAG WARNING.

&&

$$
370 
WWUS86 KLOX 050241
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
741 PM PDT SUN SEP 4 2016


CAZ254-050345-
/O.EXP.KLOX.FW.W.0008.000000T0000Z-160905T0300Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
741 PM PDT SUN SEP 4 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE LOS ANGELES COUNTY MOUNTAINS...

WINDS ARE DIMINISHING ACROSS THE AREA...WITH RED FLAG CONDITIONS
NO LONGER PRESENT OVER THE LOS ANGELES COUNTY MOUNTAINS. 

$$

SMITH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Sep 1, 2:38 PM PDT, 6 minutes earlier.

Area forecast discussion, Sep 1, 2:38 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
238 PM PDT THU SEP 1 2016

.SYNOPSIS...

Low pressure aloft will deepen over the West Coast through the
Labor Day weekend, leading to below normal temperatures with
night to morning clouds extending into the valleys. Low pressure
is expected to gradually shift east allowing temperatures to
return to near normal by the middle of next week.

&&

.SHORT TERM...(TDY-SUN)

The marine inversion early this afternoon at KLAX was around 1000 ft
deep. Low clouds and fog lingered along some beaches of VTU/L.A.
Counties early this afternoon. Low clouds persisted along the
immediate Central Coast as well. Otherwise, mostly sunny skies
prevailed across the forecast area. Decent onshore gradients are
expected by late afternoon, with the NAM forecasting +6.8 mb LAX-DAG
at 00Z, so a round of gusty sub-advisory s to w afternoon and early
evening winds will affect the foothills, mtns and deserts, with
gusty nw winds along the Central Coast. Temps this afternoon will be
several degrees below normal along the coast, and from near normal
to several degrees above normal for the inland vlys, mtns and
deserts. Highs in the warmest vlys and foothills will be in the low
to mid 90s, except mid to upper 90s in the Antelope Vly.

An upper level trof along the CA coast will weaken slightly tonight
and Friday. Another upper level trof over the e PAC will move into
CA later Fri night thru Sat, then linger over the area thru Sun. A
dry w to sw flow aloft will persist over swrn CA thru the period.

The marine layer pattern will continue along the Central Coast into
the Santa Ynez Vly thru Sun, and become better established s of Pt
Conception as the marine inversion slowly increases to around 1500
to 2000 ft deep or slightly more over the weekend. Night and morning
low clouds and fog will prevail along the coast and into some of the
adjacent vlys thru Sun, with the marine layer clouds moving further
inland each night, reaching the Santa Clarita Vly Sat night into Sun
morning. The inversion may even deepen enough for the low clouds to
reach some of the lower coastal slopes of VTU/L.A. Counties by early
Sun morning. Low clouds and fog will also affect the Salinas River
Vly during and late night and morning hours thru Sun.

The NAM is forecasting the onshore flow to increase further during
the period, up to around +8.0 mb each afternoon for LAX-DAG. This
will translate into continued gusty sub-advisory afternoon and
evening s to nw winds for the Central Coast, foothills, mtns and
deserts.

Temps Fri thru Sun are expected to turn cooler, with highs about 5
to 10 degrees below normal for much of the forecast area by Sat and
continuing on Sun. Highs Sat and Sun in the warmest vlys and
foothills should remain in the 80s.

.LONG TERM...(MON-THU)

GFS and EC in generally good agreement with the large scale
features thru Tue then some differences show up Wed and Thu. A broad
upper level trof will linger over the region thru Tue. The GFS
weakens the upper trof Wed and Thu with increasing 500 mb heights
and the flow aloft turning more westerly. The EC forms weak upper
ridging over SoCal on Wed, with the upper ridging weakening Thu as a
tropical weather system moves up from Baja into swrn AZ. The EC has
held onto the fcst of a tropical weather system forming off the swrn
Mex coast early next week and tracking it nw and n somewhere in the
vicinity of Baja and the Gulf of California by mid week. At this
time will lean toward the GFS solution until there is model
consensus on the tropical cyclone development. However, either model
solution will bring cooler than normal temps to the fcst area Mon
and Tue followed by some warming for Wed and Thu.

It looks like the marine layer pattern will continue during the
period as well, with the night and morning low clouds and fog for
the coast and adjacent vlys, altho the marine inversion should lower
some Wed and Thu with lesser inland extent of the low clouds.
Otherwise, mostly clear skies can be expected thru the period, with
some gusty onshore s to w winds mainly in the foothills, mtns and
deserts each afternoon and early evening. Temps on Mon are expected
to be 5 to 10 deg below normal for most areas again, then gradually
warm thru Thu to slightly below normal for the coast and vlys, and
several deg above normal across the inland vlys, mtns and deserts.
Highs in the warmest vlys and foothills will be in the 80s on Mon
then warm to the upper 80s to lower 90s by Thu.

&&

.AVIATION...01/1745Z...

AT 1700Z, the marine inversion at KLAX was based around 1400
feet. The top of the inversion was 2700 feet with a temperature of
24 degrees Celsius.

Overall, low to moderate confidence in 18Z TAF package for coastal
sites and KPRB...and high confidence for all other inland sites.
KLGB is the only site retaining low clouds this afternoon...and
clearing should occur within 1-2 hours. For tonight, will expect a
similar pattern...with marine layer depth slightly deeper and
more coverage south of Point Conception...including KLAX...KOXR
and KLGB. Low confidence in KSBA where low clouds may affect the
site after 12z Friday.

KLAX...Low to moderate confidence in 18Z TAF...with moderate
confidence in return of stratus...but low confidence in
timing/flight category. There is a 20% chance the site will
remain clear.

KBUR...high confidence in 18Z TAF. VFR conditions are anticipated
through the TAF period.

&&

.MARINE...01/200 PM...

For the Outer Waters, high confidence in current forecast...with Small
Craft Advisory conditions though Friday night...likely to then
continue through Sunday and possibly Monday. There may be some
local gusts near 35 knots each afternoon around Point Conception.

For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, Small Craft Advisory
conditions will continue through this evening. Winds and seas are
expected to subside after 9 PM PDT. Winds will be close to SCA
level each afternoon/evening Friday and Saturday. For the waters
south of Point Conception, high confidence in winds remaining
below Small Craft Advisory levels through the weekend.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning in effect from 11 AM Friday to 8 PM PDT
      Saturday For zone 254. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
      For zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Saturday For
      zones 670-673-676. (See LAXMWWLOX).

&&

PUBLIC...Sirard
AVIATION...Smith
MARINE...Smith
SYNOPSIS...Munroe

weather.gov/losangeles
Hazardous weather outlook, Sep 1, 6:00 AM PDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU SEP 1 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU SEP 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

LOCALLY GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT AREAS THROUGH
AND BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY
LATE THIS AFTERNOON THROUGH LATE TONIGHT.

GUSTY WINDS...HOT AND DRY CONDITIONS IN THE MOUNTAINS AND ANTELOPE
VALLEY THIS AFTERNOON AND EVENING WILL CREATE HEIGHTENED FIRE DANGER.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSISTBRUNO
THROUGH THIS WEEKEND ACROSS INTERIOR AREAS DUE TO CONTINUED DRY
CONDITIONS AND INCREASING ONSHORE WINDS. THE STRONGEST ONSHORE WINDS
WILL BE FOCUSED ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. THESE
GUSTY ONSHORE WINDS COMBINED WITH HUMIDITIES IN THE TEENS AND SINGLE
DIGITS COULD BRING BRIEF CRITICAL FIRE WEATHER CONDITIONS TO THE
MOUNTAINS AND ANTELOPE VALLEY EACH AFTERNOON AND EVENING FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:43 AM PDTSmall Craft AdvisoryLOX6 days

Nearby

Red Flag Warnings in California, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.